Alert archive / Arkansas / Tornado Warnings in 2019
Tornado Warning 103, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 26, 2019, 2:26 AM CDT for Benton County, Washington County, Arkansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2019, 2:26 AM CDT (07:26 UTC)
- Expired
- May 26, 2019, 3:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Benton County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 93 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 8:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
355
WFUS54 KTSA 260726
TORTSA
ARC007-143-260800-
/O.NEW.KTSA.TO.W.0103.190526T0726Z-190526T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
226 AM CDT Sun May 26 2019
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
South central Benton County in northwestern Arkansas...
Northern Washington County in northwestern Arkansas...
* Until 300 AM CDT.
* At 226 AM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles northeast of Cincinnati, moving northeast at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Lowell...
Farmington... Tontitown...
Bethel Heights... Cave Springs...
Highfill... Johnson...
Elm Springs... Goshen...
Savoy... Healing Springs...
Wedington... Rocky Comfort...
Wheeler...
This includes Interstate 49 between mile markers 63 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3602 9447 3614 9451 3634 9417 3611 9402
TIME...MOT...LOC 0726Z 247DEG 38KT 3611 9444
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$3 follow-up statements
923
WWUS54 KTSA 260733
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
233 AM CDT Sun May 26 2019
ARC007-143-260800-
/O.CON.KTSA.TO.W.0103.000000T0000Z-190526T0800Z/
Benton AR-Washington AR-
233 AM CDT Sun May 26 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR SOUTH
CENTRAL BENTON AND NORTHERN WASHINGTON COUNTIES...
At 233 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Tontitown, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Lowell...
Farmington... Tontitown...
Bethel Heights... Cave Springs...
Highfill... Johnson...
Elm Springs... Goshen...
Savoy... Healing Springs...
Rocky Comfort... Wheeler...
This includes Interstate 49 between mile markers 63 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3604 9438 3621 9440 3634 9417 3611 9402
TIME...MOT...LOC 0733Z 247DEG 38KT 3614 9435
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$382
WWUS54 KTSA 260740
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
240 AM CDT Sun May 26 2019
ARC007-143-260800-
/O.CON.KTSA.TO.W.0103.000000T0000Z-190526T0800Z/
Benton AR-Washington AR-
240 AM CDT Sun May 26 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR CENTRAL
BENTON AND NORTHEASTERN WASHINGTON COUNTIES...
At 240 AM CDT, severe thunderstorms capable of producing tornadoes
were located 2 miles southeast of Northwest Arkansas Regional
Airport and 3 miles south of Tontitown, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Lowell...
Tontitown... Bethel Heights...
Cave Springs... Highfill...
Johnson... Elm Springs...
Goshen... Healing Springs...
Rocky Comfort... Wheeler...
This includes Interstate 49 between mile markers 64 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3607 9429 3625 9433 3634 9417 3611 9402
TIME...MOT...LOC 0740Z 260DEG 40KT 3625 9428 3613 9425
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$277 WWUS54 KTSA 260751 SVSTSA Severe Weather Statement National Weather Service Tulsa OK 251 AM CDT Sun May 26 2019 ARC007-143-260800- /O.EXP.KTSA.TO.W.0103.000000T0000Z-190526T0800Z/ Benton AR-Washington AR- 251 AM CDT Sun May 26 2019 ...THE TORNADO WARNING FOR CENTRAL BENTON AND NORTHEASTERN WASHINGTON COUNTIES WILL EXPIRE AT 300 AM CDT... The tornado threat has diminished and the Tornado Warning has been cancelled. However, damaging winds remain possible and a Severe Thunderstorm Warning remains in effect for the area. A Severe Thunderstorm Watch remains in effect until 300 AM CDT for northwestern Arkansas. LAT...LON 3607 9429 3625 9433 3634 9417 3611 9402 TIME...MOT...LOC 0750Z 270DEG 38KT 3628 9416 3616 9413 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 25, 9:14 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, May 25, 9:14 PM CDT, 5 hours 12 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 914 PM CDT Sat May 25 2019 .DISCUSSION... Area of showers and storms moving from north central Oklahoma into northeast Oklahoma this evening. Most unstable environment at this time for severe weather is to the northwest of I-44. Heaviest rain is also expected across these areas, and will be subject to quick onset flash flooding. Main update elements to the forecast was to raise pops across northeast Oklahoma, and to add severe watch 247. Storms are expected to weaken late tonight along with decreasing areal coverage. Updated ZFP/PFM/AFM already sent. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flash Flood Watch until 8 AM CDT Sunday for OKZ054>061-064. AR...None. && SHORT TERM...23
Hazardous weather outlook, May 25, 9:40 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
940 PM CDT Sat May 25 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
940 PM CDT Sat May 25 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Through Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Northeast Oklahoma.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Significant.
AREA...Northeast Oklahoma,especially northwest of I 44.
ONSET...Ongoing.
DISCUSSION...
Thunderstorms are moving into northeast Oklahoma this evening, with
some storms capable of producing large hail and damaging wind.
Storms are expected to undergo a weakening trend as they move east
later tonight, thus the greatest severe weather potential will
remain northwest of I-44. Locally heavy rainfall can be expected,
especially locations northwest of Interstate 44 and likely will
result localized, quick-onset flash flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential
...Heavy Rain Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.
FRIDAY...No Hazards.
EXTENDED DISCUSSION...
Thunderstorm chances will continue Sunday across parts of
northeast Oklahoma, but overall storm coverage looks to be lower.
A strong upper level storm system will move across the central
Plains Tuesday and Wednesday. Organized thunderstorm activity with
this system will have the potential for significant severe
weather and flooding threat.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, May 26, 1:18 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0114 AM TSTM WND GST 1 N COUNCIL HILL 35.57N 95.65W
05/26/2019 E60 MPH MUSKOGEE OK TRAINED SPOTTER
TRAINED SPOTTER REPORTS 60-70 MPH THUNDERSTORM WIND GUSTS
JUST NORTH OF COUNCIL HILL ON HIGHWAY 266. ALSO REPORTED
A FUNNEL CLOUD HALFWAY TO GROUND.
&&
SJCLocal storm report, May 26, 1:28 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
128 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TORNADO 3 W OKTAHA 35.58N 95.53W
05/26/2019 MUSKOGEE OK TRAINED SPOTTER
SPOTTER REPORTED A TORNADO WEST OF OKTAHA. HE WAS ABLE TO
OBSERVE A TUBE TORNADO WITH LIGHTNING FLASHES.
&&
SJCLocal storm report, May 26, 1:41 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
141 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM TORNADO 3 SW JENKS 35.99N 96.01W
05/25/2019 TULSA OK PUBLIC
TREES DOWN NEAR BETWEEN HIGHWAY 75 AND ELWOOD JUST SOUTH
OF CREEK TURNPIKE
&&
BLHLocal storm report, May 26, 1:44 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
144 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 AM TSTM WND DMG 8 SE TULSA 36.05N 95.82W
05/26/2019 TULSA OK BROADCAST MEDIA
TREES BLOCKING ROAD AT 88TH AND MINGO. PICTURE RECEIVED
VIA SOCIAL MEDIA.
&&
SJCLocal storm report, May 26, 1:47 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
147 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM TSTM WND DMG 3 NE ONETA 36.05N 95.67W
05/26/2019 WAGONER OK PUBLIC
MPING REPORT OF THUNDERSTORM WIND DAMAGE.
&&
SJCLocal storm report, May 26, 2:02 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM TSTM WND DMG SAPULPA 36.00N 96.11W
05/26/2019 CREEK OK BROADCAST MEDIA
WINDOWS AT SAPULPA MIDDLE SCHOOL BLOWN OUT. TREE DEBRIS
SCATTERED ALL AROUND. POWER WAS OUT.
&&
SJCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:13 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 47 min |
| May 26, 2:54 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 23 min |
| May 26, 3:18 AM CDT | Special Weather Statement | TSA | Carroll, Madison | 27 min |
Nearby
Tornado Warnings in Arkansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.